U.S. doctors online nowAsk doctors free
Egypt
A 30-year-old female asked:

no pleural mass in chest ct scan,clear pleural exudate (lab results say it is exudate not transudate).no fever or cough. can we rule out lung cancer?

2 doctor answers2 doctors weighed in
Dr. Sue Ferranti
Internal Medicine 29 years experience
Not enough info....: With the information provided, lung cancer cannot be ruled out. Need to know if any mass or abnormality was seen on the chest CT scan. An exudative pleural effusion could be due to many things including pneumonia, cancer, etc. A sample of the fluid should be sent for a variety of cultures as well as looked at for malignant cells. More testing is definitely needed for a diagnosis to be made!
Dr. Sewa Legha
Medical Oncology 50 years experience
Lung Cancer unlikely: In a 30 year old, Lung cancer is not a likely cause of pleural effusion. Depending on other test results and symptoms(?any Fever), TB is one diagnosis high on the list. Your doctor should do further testing for TB and you may need emiric Anti-TB treatment if your fluid keeps reaccumulating or if you have fever on an ongoing basis and if there is significant weight loss. ESR is a useful test to do.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 32-year-old member asked:

I know that some women have arm swelling and pain after breast cancer surgery. Why does it happen?

4 doctor answers10 doctors weighed in
Dr. Raj Syal
Dr. Raj Syalanswered
Obstetrics and Gynecology 33 years experience
Lymph nodes: Doing breast cancer surgery the lymph nodes are removed. This causes the lymphatic fluid to back up in the arm.
CA
A 41-year-old member asked:

Can my 8 year old take Claritin (loratadine) and ibuprofen together? Not sure if her runny nose is due to allergies, but she has a fever.

2 doctor answers7 doctors weighed in
Dr. Edward Neilsen
Family Medicine 19 years experience
Yes: The answer is yes...Antihistamines (claritin, zyrtec, benadryl, (diphenhydramine) etc) and anti-fever (motrin, tylenol) can be taken together. If your child has a fever, it is not likely to be from allergies, however te antihistamines can still be used for sympom relief for upper respiratory symptoms (runny nose, sneezing, etc). If fevers are persistently >100.4, or for any concerns, ask your doctor.
A 31-year-old member asked:

What could cause sore legs, sore throat, and a rash on chest?

1 doctor answer2 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Many possibilities: See a doctor. This combination of symptoms should be evaluated and treated if necessary.
A member asked:

I have the following symptoms head hurts fever of 99 throat n chest on fire ears hurt too:?

1 doctor answer1 doctor weighed in
Dr. Cornelia Franz
Specializes in Pediatrics
Infection: You have an illness...Probably viral (because most illnesses are). Strep throat can also produce those symptoms. It is always a good choice to be seen when you feel so awful...If ears hurt too it could be an ear infection and having treatment choices is very helpful. Make an appointment to be seen.
A 34-year-old male asked:

1st stage breast cancer was removed in march, had radiation therapy(30day), now taking tamoxifen, but coughing phlegm now, can it be a transfer to lungs?

3 doctor answers10 doctors weighed in
Dr. Addagada Rao
General Surgery 56 years experience
Unlikely: Most likely, simple respiratory track infection- bronchitis, see your doctor for examination, may give antibiotics along with cough medicine, and possible chest x-ray., metastasis is unlikely diagnosis in stage i

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Apr 10, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.